Cold/Wind Chill, Delaware Beaches
- When
- March 6, 3:00 AM EST to 9:00 AM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
The combination of the strong northwest winds and an unseasonably cold air mass produced wind chill factors in the single numbers across Delaware on the morning of the 6th. Actual low temperatures were mainly between 15 degrees and 20 degrees.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The combination of the strong northwest winds and an unseasonably cold air mass produced wind chill factors in the single numbers across Delaware on the morning of the 6th. Actual low temperatures were mainly between 15 degrees and 20 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 5, 9:34 PM EST, 5 hours 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EST MON MAR 5 2007
UPDATE...
PUBLIC...NOW THAT THE SQUALLS ARE GONE AND MOST OF THE CLOUDS
HAVE ALSO DISPTED...WE WILL UPDATE THE ZONES AND SPS. BASED ON
THEIR 00Z 6HR FCST THE WRF-NMM WAS MUCH BETTER WITH THE H8 TEMPS
THAN THE GFS WHICH WAS RUNNING WITH ABT A 2-3C TOO COLD ERROR ACRS
NEARBY CANADA/NY/NEW ENG. OTHERWISE THE 18Z RUNS PULLED NO
SURPRISES WRT TO WEDNESDAYS CLIPPER. THE STORM TOTAL WAS SO CLOSE
AT PHL I WAS HAVING A HARD TIME DISTINGUISHING THE 12Z RUN FROM
THE 18Z RUN. WE/RE STILL MEASURING ABT 50KTS OF FWD MOTION FOR THE
CLIPPER (LIVING UP TO ITS NAME) ON THE GFS AND ABT 60KTS ON THE
ECMWF.
IN PAST WINTERS THESE WERE EVENTS THAT THE ETA HANDLED BETTER THAN
THE GFS...ATTM BOTH THE WRF-NMM AND GFS ARE PRETTY CLOSE. THE WRF IS
SLIGHTLY FTHR N WITH THE TRACK AND SLOR. NEVER PAYS TO BE SLOW WITH
THESE SYSTEMS ALTHO AIR MASS THE SNOW WILL BE FALLING INTO INIT WILL
BE MIGHTY DRY. WE DID LOOK UP THE FLUFFIER AND AT LEAST 4 EVENTS IN
PHL SINCE 1989 AND THE SNOW TO WATER EQUIV RATIO AVERAGED AROUND
15:1 FOR THEM. THE FLUFF FACTOR WILL BE NEEDED SINCE ANY ONE LOCN IS
FCST TO BE IN THE PROVERBIAL DENDRITIC ZONE/OMEGA CROSS HAIRS FOR
ONLY A COUPLE OF HOURS. FOR MOST OF US THAT WOULD MEAN AS PER THE
LATEST GUID THAT THE HEAVIEST SNOW WOULD OCR DURG THE AFTN HRS ON
WED.
MARINE...TIDAL DEPARTURES ARE DROPPING RATHER QUICKLY OVER THE
ATLANTIC AND DELAWARE SHORE AREAS THIS EVENING. THE DEPARTURES
ARE PRESENTLY 1.5 TO 2.0 FEET BELOW NORMAL. SINCE THE NW TO W WIND
WILL PERSIST OVERNIGHT...A LOW WATER ADVISORY HAS BEEN ISSUED FOR
THE UPCOMING LOW TIDE CYCLE. THE ADVISORY HAS ALSO BEEN ISSUED FOR
DELAWARE BAY, SINCE THE LOW TIDE WILL OCCUR THERE TOWARDS MORNING
AND THE EFFECTS ARE EXPECTED TO PERSIST AT THOSE HOURS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL 12 PM EST TUESDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ430-431-
450>455.
GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ430-431-450>455.
&&
UPDATE...TFG/POHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 AM EST MON MAR 5 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-060915- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 411 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF A LIGHT ACCUMULATION OF SNOW ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ430-431-450>455-060915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 AM EST MON MAR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DELAWARE BAY AND COASTAL WATERS OF DELAWARE AND NEW JERSEY. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFCT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 202 AM EST TUE MAR 6 2007 DEZ001-NJZ015>019-PAZ069>071-061915- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... DOYLESTOWN...MEDIA 202 AM EST TUE MAR 6 2007 ...LOW WATER CONDITIONS EXPECTED THIS MORNING ON THE TIDAL PORTION OF THE DELAWARE RIVER AND ITS TRIBUTARIES... STRONG NORTHWEST WINDS WHICH BEGAN MONDAY MORNING WILL CONTINUE THROUGH TODAY. THESE WINDS ARE PRODUCING BELOW NORMAL TIDES ON THE DELAWARE RIVER AND ITS TRIBUTARY STREAMS, AND WILL FAVOR THE LOWERING OF WATER LEVELS UP TO 2 FEET BELOW MEAN LOWER LOW WATER TODAY. THE WORST IMPACT OF LOWER WATER LEVELS WILL OCCUR AT LOW TIDE TODAY. FOR THE DELAWARE RIVER...LOW TIDE OCCURS AROUND 7 AM AT REEDY POINT DELAWARE...AND AROUND 11 AM JUST SOUTH OF TRENTON NEW JERSEY. ON SOME TRIBUTARY STREAMS...SUCH AS THE RANCOCAS CREEK IN BURLINGTON COUNTY...LOW TIDE OCCURS AS LATE AS 1 PM. MARINERS SHOULD BE AWARE OF THESE LOW WATER LEVELS AND TAKE NECESSARY PRECAUTIONS TO MITIGATE ANY DANGERS. WATER LEVELS WILL RECOVER WHEN THE WIND DIMINISHES LATE THIS AFTERNOON AND TONIGHT. THEREFORE TONIGHT/S LOW TIDE SHOULD BE AN IMPROVEMENT OVER WHAT WILL BE EXPERIENCED TODAY. JJM
The national radar mosaic for the moment the first event began.
4 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20904, 20905, 20906, 20907.